Unisom takers - full pill or half? — The Bump
January 2016 Moms

Unisom takers - full pill or half?

Having a FTM worry moment - I've been taking 25mg Unisom (a full sleep tab) every night for morning sickness. I've seen a lot of other women mention they're doing the same thing, but most seem like they're doing a half pill each night. I'm wondering if I'm going overboard taking a full pill, since Diclegis is 20 mg each night of the drug in Unisom (versus the 25mg I'm taking). Anyone else taking a full?

Re: Unisom takers - full pill or half?

  • BabyBump2BabyBump2
    500 Love Its 500 Comments Second Anniversary First Answer
    member
    edited August 2015
    I take full. It makes me super sleepy, even when I get 9 hours of sleep. But I think it's worth it.
  • I don't take unisom but i am a pharmacist. Taking a full tablet (25 mg) is perfectly fine.
    MommaB16littlecrimsonjestervaughnwedding
  • Loading the player...
  • I only took half because a whole tablet knocked me out and I was drowsy in the AM
  • I take half a unisom and 25 mg (a quarter of a tablet) of B6 every 7-8 hours and it helps tremendously. Just don't go over 100 mg of B6 in a day!
  • I do half because otherwise it knocks me on my ass.
    [url=http://alterna-tickers.com][img]http://alterna-tickers.com/tickers/generated_tickers/7/74qdi21zl.png[/img][/url]
    [url=http://alterna-tickers.com][img]http://alterna-tickers.com/tickers/generated_tickers/7/7a0zhnmfp.png[/img][/url]
    claireloSC
  • Wow I don't have morning sickness but can pregnant take take unisom for insomnia? I have a terrible time falling into a deep sleep. The midwife says have some chamoMille tea. Yea right that does nothing! So frustrating not sleeping! This happened with my last pregnancy too
  • It says on the unisom website not to take while pregnant but I think most say that to err on the side of caution. Thoughts?
  • I take a whole unisom at bedtime every night which helps my stomach and helps me get s much better nights rest!
  • @Ashafer7 - unisom is safe to take while pregnant. It's pregnancy category B, meaning it is not expected to cause harm to the unborn baby. My OB has said I can take it every single day if I want. Check with your OB if you're unsure.
    BFP #1 - EDD 4/18/13 | DS born 5/1/13. 9 lbs. 14 oz., 22 inches long.

    BFP #2 - EDD 1/25/16
  • I'm a full pill. I take it 3-4 times a week to help with restlessness.
  • With my first I took a half when I was feeling nausea. The half didn't make me drowsy, so it worked out for me.
     Baby Birthday Ticker Ticker
    Baby Birthday Ticker Ticker

    Baby Birthday Ticker Ticker
  • I still do half a pill at night, a full pill makes me too groggy in the morning and a quarter pill in the morning if needed--it has been a lifesaver for morning sickness! 
  • I still do a 1/2 a pill with the b6. It works so well!!!
  • I did a half a pill in the am, half a pill in the afternoon and a full pill before bed. I cut down as the nausea became more bearable. Thankfully, I rarely have to take it now...hallelujah!
  • I'm taking a whole pill every night. If I don't I'm horribly sick the next day. Even at 18 weeks I'm sick everyday just not as bad if I take the Unisom at night.
  • I do a half but my doctor told me I could take a full one.
  • I do half at night to help me sleep. A whole makes me feel drowsy/drunk in the morning.
    spiridakisolson
  • I take the full pill and it helps me tremendously
  • Any moms taking the Walmart generic for Unisom? Is this okay or should I stick to name brand? Also are yall taking the 25 mg or 50 mg?
  • I take a full pill but is the gel tablets, I wish I bought the ones to cut in half because those suckered knock me out for a good 11 hours if I let them. But if I don't take it my legs will twitch and keep me up all night long. Anyone have any leg twitching recommendations?
  • Calcium and magnesium work well for restless legs.
  • evikssr said:
    Any moms taking the Walmart generic for Unisom? Is this okay or should I stick to name brand? Also are yall taking the 25 mg or 50 mg?
    There is no difference between name/ generic brands of the same medicine. All have to contain the same amount of the same active ingredient (and have the same bioavailability of that ingredient). What you have in you hand is diphenhydramine (which is just benadryl) and is the equivalent of taking 2 regular benadryls. I feel pretty knocked out on just one benadryl, so that particular product would be too much for me. There is also another formulation of unisom (there are 2 different types of unisom available) that contains doxylamine (this is what is used for morning sickness and is found in diclegis). I find that half of one of those (they are 25 mg, so only 12.5 mg) is plenty for me, because doxylamine is a little more sedating than diphenhydramine.

     
    Lilypie First Birthday tickers
Sign In or Register to comment.
Choose Another Board
Search Boards